MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone and email address are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of the manufacturing documentation associated with this lot (24l143av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a mechanical thrombectomy procedure targeting an occlusion in the internal carotid artery (ica) to treat a cerebral infarction, the devices were used in accordance with the instructions for use (ifus).The 6.5mm x 45mm embotrap iii revascularization device (et309645 / 24l143av) was prepared and introduced into the concomitant phenom¿ microcatheter (medtronic).After crossing the lesion, the physician attempted to deploy the stent, but a strong resistance was felt inside the microcatheter; continuous flush was maintained.The embotrap iii device was removed from the patient¿s anatomy and the stent component was observed to be deformed.It was replaced with another 6.5mm x 45mm embotrap iii revascularization device (et309645) which was used without any issues.The procedure was successfully completed without any negative impact to the patient.On 27-jun-2025, additional information was received indicating that the reported issue with the embotrap iii device did occur on the first pass.On 07-jul-2025, additional information was received.The information indicated that the same original phenom microcatheter was used with the second embotrap iii device to complete the procedure.No further additional information can be obtained.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 21-jul-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4) the purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: the examination under magnification of the returned embotrap iii device showed no evidence of damage or deformation on outer cage, inner channel.Minor deformation was seen on the distal and proximal coils.The visual inspection indicates that the returned embotrap iii device was correctly assembled and manufactured, with all adhesive bonds and joints complete and undamaged.The returned embotrap iii device was successfully passed through a 0.0195-inch id tube, confirming that the profile conformed to the specification for compatibility with 0.021-inch microcatheters.The polytetrafluoroethylene (ptfe) insertion tool was dimensionally inspected and found to be within specification for the inner and outer diameter.Device insertion and delivery assessments were performed using the returned embotrap iii device and a sample headway 21 microcatheter.The returned embotrap iii device was able to be fully inserted into the sample headway 21 microcatheter and delivered to the distal tip without resistance.As the returned device was not deformed, the complaint event was therefore not confirmed.A possible cause of the complaint event ¿strong resistance¿ while deploying, is a restriction in the microcatheter, however this cannot be confirmed as the microcatheter was not returned with the device.The root cause for this complaint could not be confirmed with the information provided.There is no indication that this complaint was a result of a defect or malfunction of the embotrap iii device.A review of the manufacturing documentation associated with this lot (24l143av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key22430378
Report Number3011370111-2025-00060
Device Sequence Number16931993
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public(01)10886704082859(17)271029(10)24L143AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET309645
Device Lot Number24L143AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer07/21/2025
09/04/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date07/21/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIKAI GUIDEWIRE (ASAHI-INTECC).; OPTIMO EPD BALLOON CATHETER (TOKAI MEDICAL).; PHENOM¿ MICROCATHETER (MEDTRONIC).
Patient SexUnknown